Oklahoma, 2006

Wildfire in Oklahoma, April 2, 2006

April 2, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire six miles east of Hardesty burned six hundred acres and destroyed fences. power poles were singed.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$18,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire six miles east of Hardesty burned six hundred acres and destroyed fences. Also...power poles were singed. There were no reports of structural damage or injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 2, 12:57 PM CST, 33 minutes earlier.

Area forecast discussion, Apr 2, 12:57 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
157 PM CDT SUN APR 2 2006

.DISCUSSION...
SURFACE LOW OVER SOUTHWEST IOWA HAD A COLD FRONT ATTACHED TO IT THAT
STRETCHED SOUTHWEST INTO NORTHWEST OKLAHOMA AND INTO THE NORTHERN
TEXAS PANHANDLE AND THEN BACK NORTHWEST INTO SOUTHERN COLORADO THIS
AFTERNOON. STRONG SURFACE WINDS HAVE BEEN OBSERVED IN ASSOCIATION
WITH THE SUBSIDENCE REGION BEHIND MID MISSOURI VALLEY UPPER LEVEL
SHORT WAVE. DO NOT BELIEVE THE STRONGER WINDS WILL MAKE IT THIS FAR
SOUTH AS THE SHORT WAVE WILL CONTINUE TO MOVE NORTHEAST AWAY FROM THE
SOUTHERN HIGH PLAINS TONIGHT. WITH THIS IN MIND HAVE GONE WITH THE
LIGHTER FWC SURFACE WINDS AND ALSO WENT WITH THE SLIGHTLY COOLER FWC
LOWS.

SOUTHERLY LOW LEVEL FLOW WILL BEGIN IN ERNEST MONDAY NIGHT AS LOW
LEVEL JET SETS UP AHEAD OF WEST COAST UPPER TROUGH. NOT SURE ON THE
QUALITY OF LOW LEVEL MOISTURE RETURN. MODELS WANT TO PAINT A MOSTLY
CLOUDY SKY FOR TUESDAY...ESPECIALLY IN THE EAST. RIGHT NOW HAVE NO
REASON TO GO AGAINST THIS...ESPECIALLY AFTER WHAT HAPPENED ON
SATURDAY. WILL CONTINUE TO LEAVE POPS OUT OF THE FORECAST FOR TUESDAY
INTO WEDNESDAY AS THE STRENGTH OF THE MID LEVEL CAP WILL BE IN
QUESTION AS UPPER RIDGE BUILDS OVER THE AREA. AT THIS POINT IT LOOKS
LIKE THE CAP WILL HOLD...BUT IF YOU LIKE THE GFS MODEL THEN YOU MAY
THINK OTHERWISE. WE WILL LEAVE THE 20 PERCENT POPS IN ACROSS THE EAST
FOR WEDNESDAY NIGHT AS THE MAIN DYNAMICS FROM THE UPPER TROUGH MOVE
ACROSS.

THURSDAY STILL LOOKS TO BE LIKE A WINDY AND DRY DAY...WHICH DOES NOT
BODE WELL FOR OUR LOCAL FIREFIGHTERS. WINDS LOOK TO BE AT LEAST IN
THE 20 TO 30 MPH RANGE. COLD FRONT BEHIND UPPER LOW TO OUR NORTH
COULD BE FAIRLY STRONG AS IT MOVES SOUTH ACROSS THE CWA ON FRIDAY. WE
MAY NEED TO THINK ABOUT LOWERING TEMPERATURES THERE. OTHERWISE...A
WARMING TREND WILL START BACK UP FOR NEXT WEEKEND AS UPPER RIDGE
BUILDS AGAIN.

THANK YOU FOR THE COORDINATION PUB.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                38  69  44  69 /   0   0   0  10
BEAVER OK                  40  67  44  72 /   0   0   0  10
BOISE CITY OK              36  63  42  74 /   0   0   0  10
BORGER TX                  38  66  46  73 /   0   0   0  10
BOYS RANCH TX              36  69  46  75 /   0   0   0  10
CANYON TX                  39  70  44  69 /   0   0   0  10
CLARENDON TX               41  69  44  70 /   0   0   0  10
DALHART TX                 32  63  42  75 /   0   0   0  10
GUYMON OK                  37  70  44  72 /   0   0   0  10
HEREFORD TX                38  67  45  71 /   0   0   0  10
LIPSCOMB TX                40  68  45  72 /   0   0   0  10
PAMPA TX                   39  66  43  69 /   0   0   0  10
SHAMROCK TX                42  69  45  69 /   0   0   0  10
WELLINGTON TX              44  70  45  70 /   0   0   0  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

17/15
Hazardous weather outlook, Apr 2, 12:00 PM CST, 1 hour 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SUN APR 2 2006

OKZ001>003-TXZ001>020-031100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

HIGH FIRE DANGER EXISTS TODAY OVER THE PANHANDLES...BASED ON BRISK
WINDS...LOW RELATIVE HUMIDITY...AND DRY NATIVE GRASSES AND SHRUBS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT ACROSS THE EASTERN
PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES. ALSO...THE FIRE DANGER
WILL INCREASE AGAIN ON THURSDAY FOR THE ENTIRE AREA AS BREEZY TO
WINDY CONDITIONS COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

FIREFIGHTERS ACROSS THE AREA SHOULD PREPARE FOR THE POSSIBILITY OF
DANGEROUS WILDFIRE SPREAD TODAY AND THURSDAY.

JORDAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Texas

When
April 2, 1:30 PM CST to 11:00 PM CST
Where
Texas forecast zone
Property damage
$18,000
Reported by
NEWSPAPER
Coordinates
36.748, -101.490 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503567.